Drug-induced hypocalcemia

A. I. Listratov, O. D. Ostroumova, M. V. Klepikova, E. V. Aleshkovich

Meditsinskiy sovet = Medical Council(2021)

引用 0|浏览1
暂无评分
摘要
Hypocalcemia (HCa) is one of the main water-electrolyte disturbances in clinical practice. An acute decrease in serum calcium levels can lead to seizures, ventricular arrhythmias, bronchospasm and laryngospasm. Chronic HCa can result in disorientation and confusion. To prevent these complications, the risk factors for low calcium levels must be carefully evaluated. One of these factors is drugs, in which case we are talking about drug-induced (DI) HCa. The list of drugs-inducers of DI HCa is quite extensive, but the leading role in this disorder is played by drugs for the treatment of osteoporosis, antineoplastic and antiepileptic drugs, as well as drugs for anti-tuberculosis therapy. When taking zoledronic acid, DI HCa is observed with a frequency of up to 39%. When taking imatinib, a targeted anticancer drug, a decrease in calcium levels was observed in 40% of cases. The pathophysiological mechanisms of DI HCa can be a decrease in bone resorption, a decrease in the concentration of vitamin D, inhibition of the action of parathyroid hormone and impaired calcium absorption. Risk factors in most cases of DI HCa are vitamin D deficiency and hypomagnesemia. An acute decrease in calcium levels leads to symptoms of neuromuscular excitability, abnormalities on the electrocardiogram (ECG) and electroencephalogram (EEG). The basis for the treatment of DI HCa is the drug withdrawal and the appointment of calcium. It is also necessary to prescribe vitamin D. The main methods of prevention of DI HCa are to determine the level of calcium and vitamin D before starting therapy with culprit medication, and to correct its level. It is also important to prescribe additional amounts of calcium and vitamin D during therapy with such drugs. Awareness of the attending physicians about the problem of DI HCa, a thorough assessment of its risk factors and the prophylactic administration of calcium and vitamin D preparations will help to effectively prevent those serious complications resulting from a decrease in calcium levels in clinical practice.
更多
查看译文
关键词
drug-induced
AI 理解论文
溯源树
样例
生成溯源树,研究论文发展脉络